Alert archive / Kentucky / River Flood Advisories in 2012
River Flood Advisory 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 4, 2012, 2:24 AM EST for Whitley County, Kentucky. It took effect at Mar 4, 2012, 9:10 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 2:24 AM EST (07:24 UTC)
- In effect from
- Mar 4, 2012, 9:10 AM EST
- Expired
- Mar 5, 2012, 3:08 PM EST
- In force
- 30 hr
- Issued by
- NWS Jackson, KY
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS83 KJKL 040724 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 224 AM EST SUN MAR 4 2012 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM PREVIOUS RAINFALL CONTINUES TO CAUSE HIGH WATER ALONG PORTIONS OF THE CUMBERLAND RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM SUNDAY. && KYC235-041924- /O.NEW.KJKL.FL.Y.0013.120304T1410Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 224 AM EST SUN MAR 4 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM THIS MORNING TO MONDAY EVENING. * AT 2 AM SUNDAY THE STAGE WAS 20.8 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER HAS CRESTED...BUT WILL CONTINUE TO RUN HIGH MONDAY EVENING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. $$
7 follow-up statements
047 WGUS83 KJKL 041027 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 527 AM EST SUN MAR 4 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA THE RED RIVER AT CLAY CITY .RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF THE CUMBERLAND...KENTUCKY...AND RED RIVER BASINS TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM SUNDAY. && KYC121-041800- /O.CON.KJKL.FL.Y.0011.000000T0000Z-120304T1800Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 527 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE * UNTIL THIS AFTERNOON. * AT 5 AM SUNDAY THE STAGE WAS 22.7 FEET. * BANKFULL STAGE IS 27.0 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC235-042227- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 527 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 5 AM SUNDAY THE STAGE WAS 20.5 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. . $$ KYC129-042130- /O.CON.KJKL.FL.Y.0008.000000T0000Z-120304T2130Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 527 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL THIS AFTERNOON. * AT 5 AM SUNDAY THE STAGE WAS 16.2 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-042227- /O.CON.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 527 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL LATE TONIGHT. * AT 5 AM SUNDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-197-042227- /O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 527 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL MONDAY MORNING. * AT 5 AM SUNDAY THE STAGE WAS 15.8 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 16.2 FEET BY THIS MORNING. * AT 15.5 FEET...POMPEII ROAD OFF OF HIGHWAY 15 AND MAPLE STREET NEAR THE RED RIVER RANCH ARE IMPASSABLE.. $$ GEOGERIAN
381 WGUS83 KJKL 041512 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1012 AM EST SUN MAR 4 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF THE CUMBERLAND RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON. && KYC235-050312- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1012 AM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 09 AM SUNDAY THE STAGE WAS 19.9 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. . $$
273 WGUS83 KJKL 042045 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EST SUN MAR 4 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA THE RED RIVER AT CLAY CITY .RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF THE RED...KENTUCKY...AND CUMBERLAND RIVERS TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY MIDNIGHT. && KYC235-050845- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 345 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 3 PM SUNDAY THE STAGE WAS 19.3 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. $$ KYC065-050730- /O.CON.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 345 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL LATE TONIGHT. * AT 3 PM SUNDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-197-050844- /O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 345 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL MONDAY MORNING. * AT 3 PM SUNDAY THE STAGE WAS 15.7 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. * AT 15.5 FEET...POMPEII ROAD OFF OF HIGHWAY 15 AND MAPLE STREET NEAR THE RED RIVER RANCH ARE IMPASSABLE. $$
921 WGUS83 KJKL 050316 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1015 PM EST SUN MAR 4 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA... ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE RED RIVER AT CLAY CITY .AS OF 10 PM...THE CUMBERLAND RIVER AT WILLIAMSBURG...AND THE RED RIVER AT CLAY CITY BOTH CONTINUED TO RUN HIGH. THE RED RIVER IS EXPECTED TO RUN HIGH THROUGH AROUND 2 AM TONIGHT. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL RUN HIGH THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 630 AM. && KYC235-051515- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1015 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 09 PM SUNDAY THE STAGE WAS 19.0 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-050345- /O.CAN.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1015 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 09 PM SUNDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.2 FEET. THE RIVER WILL CONTINUE TO FALL TO 15.3 FEET BY TUESDAY MORNING. $$ KYC065-197-051200- /O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1015 PM EST SUN MAR 4 2012 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL MONDAY MORNING. * AT 09 PM SUNDAY THE STAGE WAS 14.2 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ AR
821 WGUS83 KJKL 051017 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 517 AM EST MON MAR 5 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .PORTIONS OF THE CUMBERLAND RIVER CONTINUE TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... THE NEXT UPDATE WILL BE ISSUED BY 11 AM MONDAY. && KYC235-052217- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 517 AM EST MON MAR 5 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL THIS EVENING. * AT 5 AM MONDAY THE STAGE WAS 18.4 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...BUT WILL RUN HIGH THROUGH THIS EVENING. $$
368 WGUS83 KJKL 051500 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1000 AM EST MON MAR 5 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .PORTIONS OF THE CUMBERLAND RIVER CONTINUE TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON. && KYC235-052300- /O.CON.KJKL.FL.Y.0013.000000T0000Z-120305T2300Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1000 AM EST MON MAR 5 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL THIS EVENING. * AT 09 AM MONDAY THE STAGE WAS 18.0 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
503 WGUS83 KJKL 052008 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 308 PM EST MON MAR 5 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE CUMBERLAND RIVER AT WILLIAMSBURG CONTINUES TO FALL AND NO LONGER POSES A THREAT TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THIS WILL BE THE LAST STATEMENT FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. && KYC235-052038- /O.CAN.KJKL.FL.Y.0013.000000T0000Z-120305T2300Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 308 PM EST MON MAR 5 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 02 PM MONDAY THE STAGE WAS 17.3 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.3 FEET. THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 1:13 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 4, 1:13 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 113 AM EST SUN MAR 4 2012 .UPDATE... ISSUED AT 112 AM EST SUN MAR 4 2012 MAINLY TWEAKED A FEW LOW TEMPERATURES AS WELL AS HOURLY DATA TO ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS...OTHERWISE NO CHANGES ARE PLANNED. UPDATE ISSUED AT 945 PM EST SAT MAR 3 2012 LAST BATCH OF HIGH CLOUDS MOVING EAST OUT OF THE AREA LEAVING RELATIVELY CLEAR SKIES OVER THE CWA FOR THE MOMENT. DESPITE THE CLEAR SKIES...TEMPS IN THE VALLEYS ARE GENERALLY HOLDING IN THE UPPER 30S TO LOW 40S...NOT THAT FAR OFF FROM THE RIDGES. WITH WINDS AROUND THE VALLEYS GOING CALM AND CLEARING EXPECTED THROUGH THE FIRST HALF OF THE OVERNIGHT HOURS...STILL THINK THERE WILL BE TIME FOR TEMPS TO DROP INTO THE LOWER 30S WHILE THE VALLEYS SLIP A BIT FURTHER INTO THE UPPER 20S. CANNOT RULE OUT A SHORT PERIOD AFTER MIDNIGHT WHERE TEMPS AND RH/S WILL BE CONDUCIVE FOR SOME PATCHY FOG DEVELOPMENT...HOWEVER THE EXTENT LOOKS TO BE TOO MINIMAL TO INCLUDE IN THE ZONES ATTM. MODELS CONTINUE TO HINT AT A BETTER POTENTIAL FOR SOME LIGHT FLURRIES TOWARDS DAWN WITH AN APPROACHING SHORT WAVE CURRENTLY OVER NRN IL. AT A MINIMUM...WE SHOULD SEE CLOUDS INCREASING OVER THE NRN HALF OF THE CWA OVERNIGHT WHICH WOULD LIMIT FURTHER COOLING IN THE NORTH. HAVE STAYED ON THE PESSIMISSTIC SIDE AND BEEFED UP FLURRIES ACROSS THE AREA TOWARDS DAWN. OTHERWISE...THE REMAINDER OF THE SHORT TERM APPEARS TO BE IN GOOD SHAPE AND NO MAJOR CHANGES WERE NEEDED. UPDATE ISSUED AT 650 PM EST SAT MAR 3 2012 FORECAST THIS EVENING IS IN GOOD SHAPE AND NO MAJOR CHANGES ARE WARRANTED ATTM. WILL KEEP AN EYE ON CLOUDS DEVELOPING OVER SRN IL/IN THAT MAY TRY AN SNEAK INTO THE AREA LATER THIS EVENING WHICH WOULD AFFECT OVERNIGHT LOWS. UPDATED GRIDS...WILL ISSUE REFRESHED PRODUCTS SHORTLY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 305 PM EST SAT MAR 3 2012 CUT OFF LOW CURRENTLY SITS OVER SOUTHERN QUEBEC PROVINCE...WITH PLENTY OF STRATOCU NORTH OF THE OHIO RIVER INTO THE GREAT LAKES. MID LEVEL RIDGING CURRENTLY EXTENDS UP THE APPALACHIANS IN THE WAKE OF THE FRONTAL SYSTEM FROM YESTERDAY. THIS HAS KEPT SKIES CLEAR ACROSS OUR NECK OF THE WOODS TODAY AND ALLOWED TEMPERATURES TO CLIMB INTO THE 50S IN MANY AREAS. MAIN CONCERN IN THE SHORT TERM IS HOW MUCH CLOUD COVER SPREADS INTO THE AREA TONIGHT AND TOMORROW AND POTENTIAL IMPACT ON LOWS AND HIGHS. AS FOR THIS EVENING...AS THE MID LEVEL RIDGE AXIS SHIFTS SOUTHEAST...SOME STRATOCU WILL BUILD SOUTH INTO KENTUCKY. NOT EXACTLY SURE HOW EXTENSIVE THIS CLOUD COVER WILL END UP BEING AND WHETHER OR NOT IT WILL BE ENOUGH TO IMPACT OVERALL LOWS TONIGHT. HOWEVER...STILL GOING TO GO COLDER IN THE VALLEYS AND PLAN FOR ENOUGH BREAKS TO GET VALLEY LOCATIONS INTO THE 20S. RIDGES WILL LIKELY HOLD IN THE 30S. A BETTER SHOT OF MOISTURE WILL DIVE SOUTH ON SUNDAY...WHICH MAY HELP AID IN THE OVERCAST SKIES. IN ADDITION...CLOUD TOP TEMPERATURES WILL APPROACH -10C...SUGGESTING THE POTENTIAL FOR SOME FLURRIES...ESPECIALLY IN FAR EASTERN KENTUCKY. THESE FLURRIES WILL DEPART SUNDAY EVENING AS CLOUD TOPS WARM AHEAD OF AN APPROACHING CLIPPER SYSTEM. SUNDAY NIGHT...THE WEATHER TAKES A TURN BACK TOWARDS WINTER AS A FAST MOVING...BUT FAIRLY STRONG ALBERTA CLIPPER DROPS SOUTHEAST INTO EASTERN KENTUCKY. THIS SYSTEM HAS PLENTY OF MOISTURE ASSOCIATED WITH IT IN THE FAVORABLE DENDRITIC GROWTH REGION...AND CO-LOCATED WITH STRONG OMEGA WITHIN THIS MOIST LAYER. THIS SUGGEST A PRETTY DECENT SNOWFALL EVENT FOR MUCH OF EASTERN KENTUCKY SUNDAY NIGHT. ALTHOUGH UPSLOPE WILL NOT BE MUCH HELP EARLY ON...AS THE SYSTEM PASSES BY...NORTHWEST FLOW SHOULD HELP AID IN SNOWFALL PRODUCTION DURING THE SECOND HALF OF SUNDAY NIGHT. THERE IS INCREASING CONFIDENCE WITH REGARDS TO THE MODELS ON THIS SYSTEM...SO HAVE OPTED TO INCREASE POPS AND HIGHLIGHT THIS POTENTIAL STORM IN AN SPS AND PLAN TO PUT A HEADLINE ON OUR WEB PAGE TO HIGHLIGHT IT AS WELL. RIGHT NOW...OPTING TO GO AROUND 3 INCHES IN THE HIGH TERRAIN IN THE SOUTHEAST (COULD BE LOCALLY HIGHER)...TO 1 TO 2 INCHES IN MOST OTHER AREAS. SNOW WILL BEGIN TO WIND DOWN AROUND DAYBREAK MONDAY...BUT THE MONDAY MORNING COMMUTE MAY STILL BE SLOW GOING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 305 PM EST SAT MAR 3 2012 THE MODELS FOR THE EXTENDED START OFF IN QUITE GOOD AGREEMENT BEFORE THAT SIMILARITY BREAKS DOWN TOWARD THE END OF THE WEEK. THEY ALL TAKE A POTENT SHORTWAVE THROUGH EAST KENTUCKY EARLY MONDAY AND THEREBY KICK THE GREAT LAKES AND NORTHEAST TROUGH OUT OF THE AREA LATER THAT NIGHT. A GRADUAL BUILDING OF A RIDGE THROUGH THE REGION WILL THEN COMMENCE THROUGH MID WEEK IN RESPONSE TO TROUGHING DEVELOPING THROUGH THE WEST...CENTERED ON A DEVELOPING CLOSED LOW OVER ARIZONA. THIS WESTERN TROUGH LOOKS TO BE PROGRESSIVE ENOUGH... THOUGH...TO MOVE EAST AS A FULL LATITUDE ONE THROUGH THURSDAY. AROUND THIS TIME...THE LATEST DETERMINISTIC GFS STARTS TO LAG THE ECMWF AND...TO A CERTAIN EXTENT...THE GEM BY CUTTING OFF THE SOUTHWEST UPPER LOW WHILE THE ECMWF ROLLS A WEAKER VERSION OF THIS LOW EAST INTO TEXAS. THESE MODEL DISCREPANCY TRENDS CONTINUE THROUGH THE REMAINDER OF THE EXTENDED FORECAST LOWERING CONFIDENCE IN ANY PARTICULAR SOLUTION. HOWEVER...THE MORE PROGRESSIVE ECMWF SEEMS TO FIT BETTER WITH THE ENSEMBLES SO ITS SOLUTION WAS FAVORED FOR FRIDAY AND SATURDAY AS IT MOVES THE TROUGH INTO THE OHIO VALLEY WITH A TANDEM LOW SWEEPING THROUGH THE DEEP SOUTH. THE MAIN PORTION OF THIS TROUGH IS MODELED BY THE ECMWF TO SLOW AND DEEPEN OVER KENTUCKY AND THE OHIO VALLEY ON SATURDAY...BUT THIS IS ALSO LIKELY NOT PROGRESSIVE ENOUGH...SO HAVE SHIFTED THIS PATTERN MORE EAST DURING THE START OF THE WEEKEND. THAT SEEMS TO BE A MORE REASONABLE SOLUTION...ESPECIALLY WHEN COMPARED TO THE DEEP...CLOSED AND CUT OFF...UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY AS DEPICTED BY THE 12Z GFS. SENSIBLE WEATHER WILL FEATURE THE EXIT...ON MONDAY...OF A COMPACT CLIPPER THAT WILL HAVE LIKELY LEFT BEHIND A THICK SKIFF OF SNOW EARLIER...SUNDAY NIGHT. THE SNOW CHANCES WILL END IN THE FAR EAST MONDAY MORNING WITH SUNSHINE TO RETURN TO MOST OF THE CWA BY MID AFTERNOON IN THIS FAST MOVING SYSTEM/S WAKE. INITIALLY CHILLY HIGH PRESSURE WILL PASS OVER THE AREA EARLY IN THE WEEK BEFORE QUICKLY MOVING OFF TO THE EAST AND MODERATING WITH SIGNIFICANT WAA ON ITS BACKSIDE THROUGH MID WEEK. THE SLOW APPROACH OF A COLD FRONT...AND BOTH A NORTHERN AND SOUTHERN LOW...WILL ALLOW PLENTY OF MOISTURE TO FEED INTO EAST KENTUCKY INTO THURSDAY MORNING. THIS WILL SET THE STAGE FOR A GOOD SHOT OF SHOWERS AND THUNDERSTORMS LATER THURSDAY INTO FRIDAY WITH THE ANTICIPATED PROGRESSIVE PASSAGE OF THIS FRONT. UNLIKE MOST OF THE FROPAS SO FAR THIS WINTER...THIS ONE MAY HAVE A BETTER CHANCE OF TAPPING THE COLD AIR FROM THE NORTHERN PLAINS AND CHANGE OVER TO SNOW ON ITS BACK EDGE. AGAIN GOING WITH A MORE PROGRESSIVE SCENARIO...WILL BRING THE UPPER LOW THROUGH THE REGION FRIDAY NIGHT AND INTO SATURDAY WITH SHOWERS...POTENTIALLY SNOW...AND ANOTHER COOL WEEKEND A DISTINCT POSSIBILITY. THE GRID LOAD CAME IN PRETTY GOOD SO ONLY MADE ADJUSTMENTS TO THE LOWS THROUGH MID WEEK FOR TERRAIN. DID ALSO FINE TUNE THE POPS AND SKY FRIDAY THROUGH SATURDAY MORE TOWARD THE ECMWF RATHER THAN THE BLEND WITH GFS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 112 AM EST SUN MAR 4 2012 MAINLY VFR CONDITIONS WILL HOLD THROUGH THE DAY...ALTHOUGH CEILING WILL BE LOWERING TO BETWEEN 3 AND 4K FEET AGL WITH SOME FLURRIES SEEN ACROSS THE AREA FROM TIME TO TIME. WEST WINDS WILL ENGAGE ONCE AGAIN DURING THE DAY...AND COULD BECOME GUSTY...WITH 15 TO 20 KTS EXPECTED. CEILINGS WILL LOWER TO MVFR TOWARDS THE END OF THE PERIOD...WITH LIGHT SNOW DEVELOPING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 3, 9:45 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 945 PM EST SAT MAR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050545- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 945 PM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAINFALL WILL LEAD TO CONTINUED HIGH WATER ALONG PORTIONS OF THE KENTUCKY...RED...LICKING...AND CUMBERLAND RIVER BASINS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH WATER WILL STILL BE POSSIBLE ALONG PORTIONS OF THE MAIN STEM OF THE KENTUCKY RIVER AND IN THE CUMBERLAND RIVER BASIN ON SUNDAY. SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY...MAINLY IN THE MORNING THROUGH EARLY AFTERNOON. ANOTHER PERIOD OF SNOW IS LIKELY ON SUNDAY NIGHT INTO MONDAY MORNING...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE OVERNIGHT. IN ADDITION...SLICK ROADS WILL BE POSSIBLE DURING THE MONDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/MB
In the hours before
Local storm report, Mar 3, 9:28 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO 2 SW MARIBA 37.89N 83.60W
03/02/2012 MENIFEE KY NWS STORM SURVEY
*** 8 FATAL *** A TORNADO TOUCHED DOWN 2 MILES SOUTHWEST
OF MARIBA AND MOVED EAST ACROSS MENIFEE AND MORGAN
COUNTIES FOR 34 MILES. THIS TORNADO HIT WEST LIBERTY
KENTUCKY AND REACHED A MAXIMUM STRENGTH OF EF3. THERE
WERE 2 FATALITIES IN MENIFEE COUNTY AND 6 FATALITIES IN
MORGAN COUNTY.
&&
SBHLocal storm report, Mar 3, 10:21 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 1 E CUTUNO 37.72N 83.22W
03/02/2012 MAGOFFIN KY NWS STORM SURVEY
*** 2 FATAL *** A TORNADO TOUCHED DOWN 1 MILE EAST OF
CUTUNO AND MOVED EAST ACROSS MAGOFFIN...JOHNSON AND
MARTIN COUNTIES KENTUCKY BEFORE MOVING INTO WEST
VIRGINIA. THIS TORNADO CAUSED EXTENSIVE DAMAGE IN
MAGOFFIN AND JOHNSON COUNTIES AND REACHED MAXIMUM
STRENGTH OF EF3. THERE WERE 2 FATALITIES IN JOHNSON
COUNTY.
&&
SBHThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:13 AM EST | Winter Weather Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
Nearby
River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.